Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 15, NWS New Orleans, LA

March 27, 2009Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Mar 27, 2009, 9:17 AM CDT for Plaquemines Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2009, 9:17 AM CDT (14:17 UTC)
Expired
Mar 27, 2009, 9:45 AM CDT
In force
28 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Plaquemines Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 271417
TORLIX
LAC075-271445-
/O.NEW.KLIX.TO.W.0015.090327T1417Z-090327T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
917 AM CDT FRI MAR 27 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 945 AM CDT

* AT 915 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  BOOTHVILLE...OR 21 MILES SOUTHEAST OF PORT SULPHUR...MOVING EAST AT
  25 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL PLAQUEMINES PARISH AT 930 AM CDT

THIS POSSIBLE TORNADO WILL BE RIGHT ALONG THE COAST. 

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2940 8950 2942 8943 2941 8941 2941 8937
      2940 8931 2937 8934 2937 8928 2936 8925
      2929 8925 2929 8949
TIME...MOT...LOC 1417Z 260DEG 24KT 2935 8939

$$

BANNAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 27, 6:20 AM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Mar 27, 6:20 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
620 AM CDT FRI MAR 27 2009

.UPDATE...

QUICK UPDATE TO THE ZONES TO REFLECT UPGRADE TO A COASTAL FLOOD
WARNING AND REMOVAL OF SOME PARISHES FROM THE TORNADO WATCH.

&&

.PREV DISCUSSION... /ISSUED 356 AM CDT FRI MAR 27 2009/

SHORT TERM...

IN THE IMMEDIATE TERM...AN MCV WILL CONTINUE TO ADVANCE TO THE
EAST...LOWERING THE SEVERE WEATHER POTENTIAL ACROSS THE AREA. HAVE
REMOVED THE NORTHSHORE FROM THE WATCH...BUT KEEP THE SOUTHSHORE
AND MISSISSIPPI COASTAL COUNTIES IN FOR NOW...DUE TO ONGOING
CONVECTION AND WARNINGS. IN ADDITION...FLASH FLOODING ACROSS THE
SOUTHSHORE WILL CONTINUE TO BE A MAJOR ISSUE AS ECHOES TRAIN
ACROSS THE AREA. RAINFALL TOTALS OF 6 TO 10 INCHES CANNOT BE RULED
OUT.

IN THE WAKE OF THIS MCV AND ASSOCIATED UPPER LEVEL VORT MAX
SLICING THROUGH THE GULF SOUTH...A BRIEF PERIOD OF SUBSIDENCE IS
EXPECTED TO BUILD IN FOR THIS AFTERNOON. THIS PERIOD OF SUBSIDENCE
AND SOMEWHAT DRIER AIR ALOFT WILL KEEP CONVECTIVE POTENTIAL A BIT
LOWER FOR THIS AFTERNOON. HOWEVER...THE SUBSIDENCE WILL BE QUICKLY
REPLACED A BROAD AREA OF DEEP LIFT IN ADVANCE OF DEEPENING TROUGH
AND AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS. WITH THIS
INCREASED DYNAMIC SUPPORT...EXPECT A FINAL ROUND OF HEAVY RAINFALL
AND SEVERE THUNDERSTORMS FOR TONIGHT. LOOKING AT THE SHEAR
PROFILES FOR TONIGHT...IT LOOKS LIKE ISOLATED TORNADOES...DAMAGING
WINDS...AND HAIL WILL ALL BE POSSIBLE TONIGHT. HOWEVER...THE
OVERALL SYSTEM SHOULD BE MUCH FASTER MOVING AND MAINLY IN THE FORM
OF A SQUALL LINE WITH BOWING SEGMENTS.

STRONG SUBSIDENCE AND COLD AIR ADVECTION WILL WORK IN BEHIND THE
FRONT SATURDAY INTO SATURDAY NIGHT...ALLOWING FOR RAPIDLY CLEARING
SKIES AND MUCH COOLER TEMPERATURES. THESE COOL AND DRY CONDITIONS
WILL PERSIST THROUGH MONDAY AS RIDGING THROUGHOUT THE ATMOSPHERIC
COLUMN DOMINATES.

LONG TERM...

GOING INTO THE MIDDLE AND LATTER PORTIONS OF NEXT WEEK..THE
OVERALL MODELS ARE NOT IN HORRIBLE DISAGREEMENT...BUT ALSO NOT IN
FANTASTIC AGREEMENT. THE GFS SHOWS A SYSTEM SWEEPING THROUGH
TUESDAY INTO TUESDAY NIGHT...WITH A GENERAL SOUTHWEST FLOW
PERSISTING THEREAFTER...WHICH SHOULD ALLOW FOR PERIODS OF
CONVECTIVE ACTIVITY THROUGH FRIDAY. THE ECMWF IS A BIT DRIER FOR
THE END OF THE WEEK...WITH A MORE WESTERLY FLOW IN PLACE ALOFT.
AT THIS TIME...HAVE WENT WITH THE GFS SOLUTION.

AVIATION...

MVFR AND IFR CONDITIONS WILL PERSIST THROUGH AROUND 18Z AT ALL
TERMINALS AS A CONVECTIVE BAND CONTINUES TO IMPACT THE REGION.
VISIBILITIES MAY BRIEFLY DROP INTO THE LIFR RANGE IN THE HEAVIEST
RAIN BANDS. CONDITIONS WILL IMPROVE TO VFR AFTER 18Z...BUT WILL
QUICKLY DEGRADE AFTER 00Z AS ANOTHER STRONG BAND OF CONVECTION
MOVES THROUGH.

MARINE...

STRONG SOUTHERLY FLOW WILL CONTINUE TO KEEP SEAS UP ACROSS THE
COASTAL WATERS. WITH THIS IN MIND...SMALL CRAFT ADVISORIES ARE IN
PLACE FOR THE COASTAL WATERS THROUGH TOMORROW. THE WINDS WILL
SHIFT BEHIND THE FRONT TOMORROW AFTERNOON...WHICH WILL KEEP WINDS
UP OVER THE WATERS...ALLOWING THE ADVISORIES TO PERSIST THROUGH
TOMORROW NIGHT. TIDES WILL ALSO REMAIN HIGH THROUGH THE
PERIOD...WITH COASTAL FLOODING EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  55  66  37 /  40  80  30   0
BTR  82  53  66  39 /  40  80  30   0
MSY  80  62  66  43 /  60  80  50   0
GPT  78  67  70  42 /  70  80  70   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 PM CDT THIS EVENING FOR LAZ038-040-
     050-058-060>064-067>070.

     FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR LAZ034>040-
     046>050-056>070.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ550-555-570-
     575.

     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 AM CDT
     SATURDAY FOR GMZ530.

MS...COASTAL FLOOD WARNING UNTIL 7 PM CDT THIS EVENING FOR MSZ080.

     FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MSZ068>071-077-
     080>082.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ555-570-575.

&&
Hazardous weather outlook, Mar 27, 8:00 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
800 AM CDT FRI MAR 27 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-281130-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
800 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER...
A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TO THE NORTH OF THE I-
12 CORRIDOR IN SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.  A
SLIGHT RISK OF SEVERE THUNDERSTORMS EXITS OVER THE REMAINDER OF
SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI. THE HIGHEST RISK OF
SEVERE THUNDERSTORM ACTIVITY WILL BE LATE THIS EVENING THROUGH EARLY
SATURDAY MORNING. OVERALL ATMOSPHERIC PROFILES ARE HIGHLY FAVORABLE
TO DAMAGING WINDS AND ISOLATED TORNADOES WITH THESE SEVERE
THUNDERSTORMS.

HEAVY RAINFALL...
ADDITIONAL HEAVY RAIN IS POSSIBLE TONIGHT. SOME AREAS MAY RECEIVE AN
ADDITIONAL 3 INCHES OF RAIN BY FRIDAY MORNING. IF THIS AMOUNT OF RAIN
FALLS IN A SHORT PERIOD OF TIME...FLOODING OF LOW LYING AREAS AND
SOME ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE
ENTIRE AREA.

MARINE HAZARDS...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS AND
TIDAL LAKES. PERSISTENT SOUTHEAST WINDS AROUND 20 KNOTS WITH HIGHER
GUSTS WILL CONTINUE TO RESULT IN SWELL-ENHANCED SEA HEIGHTS OF 6 TO 9
FEET...MAINLY BEYOND 15 NAUTICAL MILES FROM SHORE.

COASTAL FLOODING...SOUTHEAST WINDS WILL CAUSE TIDES TO REMAIN 1 TO 2
FEET ABOVE NORMAL THROUGH FRIDAY NIGHT ALONG THE COAST. HOWEVER...
ASTRONOMICAL TIDES WILL BE AT THEIR HIGHEST FRIDAY AROUND NOON...WHEN
THE STRONGEST WINDS OVER THE GULF WATERS WILL COME JUST AHEAD OF THE
COLD FRONT FRIDAY AND FRIDAY NIGHT.  THESE WINDS WILL CAUSE TIDES TO
BE 2 TO 3 FEET OR MORE ABOVE NORMAL LEVELS. FOR THIS REASON...A
COASTAL FLOOD WARNING HAS BEEN ISSUED FOR PORTIONS OF THE LOUISIANA
AND MISSISSIPPI COAST FOR THE DAYTIME HOURS ON FRIDAY.

RIVER FLOODING...
DUE TO THE HEAVY RAINFALL...SEVERAL RIVERS WILL RISE OR REMAIN ABOVE
FLOOD STAGE.  REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RIVER FLOODING...
SEVERAL RIVERS WILL REMAIN ABOVE FLOOD THIS WEEKEND BEFORE
FALLING BACK BELOW FLOOD STAGE NEXT WEEK. REFER TO THE LATEST RIVER
FLOOD STATEMENTS FOR INFORMATION.

MARINE HAZARDS...
SOUTHEASTERLY WINDS WILL CONTINUE TO BRING LARGE SWELL TO THE
COASTAL WATERS THROUGH SATURDAY MORNING. WINDS WILL SHIFT OUT OF
THE NORTHWEST DURING THE DAY ON SATURDAY AND REMAIN ABOVE 20
KNOTS THROUGH SATURDAY NIGHT.  THESE STRONG WINDS WILL ALLOW SEAS
TO REMAIN IN THE 6 TO 9 FOOT RANGE.

THUNDERSTORMS...
ANOTHER FRONTAL BOUNDARY IS EXPECTED TO BRING SCATTERED
THUNDERSTORMS TO THE REGION TUESDAY INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

ALSO...SPOTTERS...EMERGENCY MANAGERS AND FIRST RESPONDERS NEED TO
CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR
UPDATED INFORMATION ON SIGNIFICANT WEATHER THREATS FRIDAY AND
FRIDAY EVENING. IN ADDITION...PLEASE PASS ON ANY SEVERE WEATHER
OR FLOODING REPORTS.

32

In the hours before

Local storm report, Mar 27, 6:24 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
624 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLASH FLOOD      NEW ORLEANS             29.97N 90.08W
03/27/2009                   ORLEANS            LA   BROADCAST MEDIA

            NUMEROUS AREAS AND VEHICLES UNDER WATER.

0550 AM     FLASH FLOOD      BELLE CHASSE            29.85N 90.00W
03/27/2009                   PLAQUEMINES        LA   LAW ENFORCEMENT

            HOMES AND VEHICLES FLOODED IN BELLE CHASSE

0550 AM     FLOOD            LAROSE                  29.57N 90.37W
03/27/2009                   LAFOURCHE          LA   EMERGENCY MNGR

            COASTAL FLOODING OCCURRING OUTSIDE LEVEE SYSTEMS AT
            LAROSE. NORTH AMERICAN SHIPYARD UNDER 2 FEET OF WATER.

&&

TERICKSON
Local storm report, Mar 27, 6:36 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
636 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLASH FLOOD      CHALMETTE               29.94N 89.97W
03/27/2009                   ST. BERNARD        LA   LAW ENFORCEMENT

            SOME VEHICLES FLOODED ON STREETS

&&

TERICKSON
Local storm report, Mar 27, 6:46 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
646 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     FLASH FLOOD      HOUMA                   29.58N 90.71W
03/27/2009                   TERREBONNE         LA   EMERGENCY MNGR

            WIDESPREAD SEVERE FLOODING IN TERREBONNE PARISH. MANY
            HOUSES WITH WATER IN THEM. SHELTERS STATE HAVE BEEN
            OPENED. UPDATE AT 645AM CST...30 PERCENT OF ROADS ARE
            UNDERWATER...SCHOOLS CLOSED...SHELTERS HAVE BEEN OPENED
            AND AT LEAST 13 HOUSES HAVE WATER IN THEM.

&&

CBANNAN
Local storm report, Mar 27, 6:47 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
647 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     3 E GONZALES            30.22N 90.87W
03/26/2009                   ASCENSION          LA   EMERGENCY MNGR

            POSSIBLE TORNADO IN ST. AMANT. ONE HOUSE DESTROYED...2
            OTHERS WITH MINOR DAMAGE. ONE PERSON INJURED. POWER POLES
            SNAPPED ON WEBER CITY ROAD.

1130 PM     TSTM WND DMG     PIERRE PART             29.96N 91.21W
03/26/2009                   ASSUMPTION         LA   LAW ENFORCEMENT

            TREES DOWN IN PIERRE PART.

1145 PM     TSTM WND DMG     LABADIEVILLE            29.82N 90.96W
03/26/2009                   ASSUMPTION         LA   LAW ENFORCEMENT

            TRAILERS DAMAGED ON HWY 1010 IN LABADIEVILLE. ONE TRAILER
            HAD ROOF RIPPED OFF. ANOTHER TRAILER BLOWN ON SIDE.

1150 PM     HAIL             METAIRIE                30.00N 90.18W
03/26/2009  E1.00 INCH       JEFFERSON          LA   NWS EMPLOYEE

1214 AM     HAIL             HOUMA                   29.58N 90.71W
03/27/2009  E0.88 INCH       TERREBONNE         LA   TRAINED SPOTTER

            NICKEL SIZE REPORTED FROM TRAINED SPOTTER IN HOUMA AREA.

1248 AM     TSTM WND GST     NEW ORLEANS             29.97N 90.08W
03/27/2009  M55.00 MPH       ORLEANS            LA   BROADCAST MEDIA

            WVUE-TV 8 MEASURED AT STATION.

1258 AM     HAIL             HOUMA                   29.58N 90.71W
03/27/2009  M0.50 INCH       TERREBONNE         LA   TRAINED SPOTTER

            MARBLE SIZE HAIL AND WINDS ESTIMATED AT 50-60 MPH ON
            MARTIN LUTHER KING BLVD IN HOUMA.

0130 AM     TORNADO          EDGARD                  30.03N 90.56W
03/27/2009                   ST. JOHN THE BAPTI LA   EMERGENCY MNGR

            POWER OUTAGES, 1 TRAILER DESTROYED, 2 TRAILERS KNOCKED
            OFF BLOCKS.

0130 AM     TORNADO          RESERVE                 30.08N 90.56W
03/27/2009                   ST. JOHN THE BAPTI LA   EMERGENCY MNGR

            POWER OUTAGES, LARGE TREE LIMBS ON ROADWAYS, TREE ON
            HOUSE ON E. 27TH STREET GARYVILLE

0136 AM     TSTM WND DMG     11 E PICAYUNE           30.53N 89.49W
03/27/2009                   HANCOCK            MS   EMERGENCY MNGR

            TREES DOWN ON HWY 43 AT LEETOWN ROAD

0140 AM     HAIL             LAROSE                  29.57N 90.37W
03/27/2009  E0.50 INCH       LAFOURCHE          LA   PUBLIC

            MARBLE SIZE HAIL IN LAROSE

0142 AM     NON-TSTM WND DMG 18 N DIAMONDHEAD        30.64N 89.37W
03/27/2009                   HANCOCK            MS   EMERGENCY MNGR

            LARGE TREE DEBRIS BLOCKING HWY603, HWY43 AND HWY53

0145 AM     TSTM WND DMG     3 N PEARL RIVER         30.42N 89.75W
03/27/2009                   ST. TAMMANY        LA   TRAINED SPOTTER

            TREES DOWN AND ROOFS BLOWN OFF 2 HOMES NEAR HICKORY.
            REPORTED BY SPOTTER MITCHELL GEISLLER AND FIRE DEPT.

0227 AM     TSTM WND DMG     BILOXI                  30.42N 88.93W
03/27/2009                   HARRISON           MS   TRAINED SPOTTER

            POSSIBLE TORNADO NEAR THE ISLE OF CAPRI CASINO IN BILOXI.

0327 AM     FLASH FLOOD      RACELAND                29.72N 90.60W
03/27/2009                   LAFOURCHE          LA   EMERGENCY MNGR

            WATER ENTERING 7 HOMES IN RACELAND MATHEWS AND LOCKPORT

0327 AM     FLASH FLOOD      THIBODAUX               29.79N 90.82W
03/27/2009                   LAFOURCHE          LA   EMERGENCY MNGR

            WATER WITHIN A FEW INCHES OF SEVERAL HOMES

0415 AM     FLASH FLOOD      5 SE NORCO              29.95N 90.35W
03/27/2009                   ST. CHARLES        LA   EMERGENCY MNGR

            MAJOR STREET FLOODING IN DESTRAHAN ST. ROSE AND LULING

0415 AM     FLASH FLOOD      HOUMA                   29.58N 90.71W
03/27/2009                   TERREBONNE         LA   EMERGENCY MNGR

            WIDESPREAD SEVERE FLOODING IN TERREBONNE PARISH. MANY
            HOUSES WITH WATER IN THEM. SHELTERS STATE HAVE BEEN
            OPENED. UPDATE AT 645AM CST...30 PERCENT OF ROADS ARE
            UNDERWATER...SCHOOLS CLOSED...SHELTERS HAVE BEEN OPENED
            AND AT LEAST 13 HOUSES HAVE WATER IN THEM.

0515 AM     FLASH FLOOD      WESTWEGO                29.90N 90.14W
03/27/2009                   JEFFERSON          LA   EMERGENCY MNGR

            HOMES AND VEHICLES FLOODED IN NUMEROUS AREAS OF THE
            PARISH

0550 AM     FLASH FLOOD      CHALMETTE               29.94N 89.97W
03/27/2009                   ST. BERNARD        LA   LAW ENFORCEMENT

            SOME VEHICLES FLOODED ON STREETS

0550 AM     FLOOD            LAROSE                  29.57N 90.37W
03/27/2009                   LAFOURCHE          LA   EMERGENCY MNGR

            COASTAL FLOODING OCCURRING OUTSIDE LEVEE SYSTEMS AT
            LAROSE. NORTH AMERICAN SHIPYARD UNDER 2 FEET OF WATER.

0550 AM     FLASH FLOOD      NEW ORLEANS             29.97N 90.08W
03/27/2009                   ORLEANS            LA   BROADCAST MEDIA

            NUMEROUS AREAS AND VEHICLES UNDER WATER.

0550 AM     FLASH FLOOD      BELLE CHASSE            29.85N 90.00W
03/27/2009                   PLAQUEMINES        LA   LAW ENFORCEMENT

            HOMES AND VEHICLES FLOODED IN BELLE CHASSE

&&

CBANNAN
Local storm report, Mar 27, 7:09 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
709 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     12 E NEW ORLEANS        29.97N 89.88W
03/27/2009                   ST. BERNARD        LA   AIRPLANE PILOT

            TREES DOWN IN EAST ORLEANS ALONG HWY11 IN IRISH BAYOU

&&

TERICKSON
Local storm report, Mar 27, 7:57 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
757 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     FLOOD            6 W WAVELAND            30.29N 89.49W
03/27/2009                   HANCOCK            MS   AIRPLANE PILOT

            COASTAL FLOODING ON BEACH BLVD NEAR WAVELAND APPROACHING
            COMMUNITIES.

&&

TERICKSON

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:26 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana49 min
Mar 26, 7:33 PM CDTAreal Flood AdvisoryLIXEast Feliciana, West Feliciana100 days
Mar 26, 7:56 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena49 min
Mar 26, 8:03 PM CDTTornado WarningLIXEast Feliciana, Saint Helena27 min
Mar 26, 8:22 PM CDTRiver Flood WarningLIXSaint Tammany8 days
Mar 26, 8:27 PM CDTTornado WarningLIXSaint Helena33 min
Mar 26, 8:59 PM CDTSpecial Marine WarningLIX31 min
Mar 26, 10:33 PM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Lafourche and 8 more104 days
Mar 26, 10:49 PM CDTSpecial Marine WarningLIX56 min
Mar 26, 10:51 PM CDTTornado WarningLIXAscension, Assumption, Livingston, Saint James, Saint John the Baptist24 min
Mar 26, 11:00 PM CDTAreal Flood AdvisoryLIXSaint Tammany104 days
Mar 26, 11:00 PM CDTSevere Thunderstorm WarningLIXTerrebonne45 min
Mar 26, 11:14 PM CDTSpecial Marine WarningLIX61 min
Mar 26, 11:15 PM CDTSevere Thunderstorm WarningLIXAscension, Jefferson, Livingston, Saint Charles, Saint James, Saint John the Baptist and 1 more30 min
Mar 26, 11:26 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Lafourche, Saint James, Terrebonne49 min
Mar 26, 11:29 PM CDTTornado WarningLIXLivingston, Tangipahoa31 min
Mar 26, 11:46 PM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne29 min
Mar 27, 12:00 AM CDTSevere Thunderstorm WarningLIXAscension, Jefferson, Lafourche, Livingston, Orleans, Plaquemines and 4 more60 min
Mar 27, 12:26 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne64 min
Mar 27, 12:30 AM CDTSpecial Marine WarningLIX60 min
Mar 27, 12:44 AM CDTSevere Thunderstorm WarningLIXOrleans, Saint Tammany, Tangipahoa53 min
Mar 27, 12:53 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Terrebonne67 min
Mar 27, 12:57 AM CDTSpecial Marine WarningLIX93 min
Mar 27, 1:03 AM CDTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee, West Baton Rouge and 1 more111 days
Mar 27, 1:15 AM CDTFlash Flood WarningLIXLafourche, Terrebonne3 hr
Mar 27, 1:43 AM CDTTornado WarningLIXPlaquemines17 min
Mar 27, 1:47 AM CDTSpecial Marine WarningLIX88 min
Mar 27, 2:08 AM CDTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles3 hr
Mar 27, 2:23 AM CDTSpecial Marine WarningLIX97 min
Mar 27, 3:20 AM CDTSevere Thunderstorm WarningLIXPlaquemines40 min
Mar 27, 4:09 AM CDTRiver Flood WarningLIXSaint Tammany57 hr
Mar 27, 4:32 AM CDTSpecial Marine WarningLIX118 min
Mar 27, 5:00 AM CDTFlash Flood WarningLIXJefferson, Lafourche, Plaquemines, Saint Bernard, Saint Charles3 hr
Mar 27, 5:11 AM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles3 hr
Mar 27, 5:53 AM CDTSevere Thunderstorm WarningLIXPlaquemines67 min
Mar 27, 5:58 AM CDTCoastal Flood WarningLIXSaint Bernard, Saint John the Baptist34 hr
Mar 27, 6:29 AM CDTSpecial Marine WarningLIX2 hr
Mar 27, 6:40 AM CDTRiver Flood WarningLIXTangipahoa2 hr
Mar 27, 6:40 AM CDTRiver Flood WarningLIXTangipahoa6 days
Mar 27, 6:41 AM CDTRiver Flood WarningLIXSaint Helena4 days
Mar 27, 7:21 AM CDTSevere Thunderstorm WarningLIXPlaquemines39 min
Mar 27, 7:23 AM CDTRiver Flood WarningLIXWashington4 days
Mar 27, 8:13 AM CDTSevere Thunderstorm WarningLIXPlaquemines62 min
Mar 27, 8:27 AM CDTAreal Flood WarningLIXJefferson, Lafourche, Plaquemines, Saint Charles, Terrebonne6 hr
Mar 27, 8:41 AM CDTRiver Flood WarningLIXSaint Helena60 hr
Mar 27, 9:09 AM CDTSpecial Marine WarningLIX96 min
Mar 27, 10:58 AM CDTSpecial Marine WarningLIX92 min
Mar 27, 1:58 PM CDTSpecial Marine WarningLIX92 min
Mar 27, 3:03 PM CDTSpecial Marine WarningLIX43 min
Mar 27, 6:17 PM CDTTornado WarningLIXWest Feliciana28 min
Mar 27, 6:46 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana59 min
Mar 27, 6:53 PM CDTRiver Flood WarningLIXTangipahoa61 hr

Nearby

Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.